Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Rifampicin-induced Acute Kidney Injury During the Initial Treatment for Pulmonary Tuberculosis: A Case Report and Literature Review
Sahoko ChibaKimitake TsuchiyaHiroyuki SakashitaEisaku ItoNaohiko Inase
Author information
JOURNALS OPEN ACCESS

2013 Volume 52 Issue 21 Pages 2457-2460

Details
Abstract

A 47-year-old man diagnosed with pulmonary tuberculosis was referred to our hospital. Rifampicin, isoniazid, pyrazinamide and ethambutol were administered, and the patient's symptoms promptly improved. On the 19th hospital day, he developed acute kidney injury with a fever and chills. Renal biopsy specimens indicated tubulointerstitial nephritis. Suspecting rifampicin-induced acute kidney injury, we discontinued the rifampicin and administered levofloxacin in its place. The patient's serum creatinine level subsequently gradually improved. We herein report this case and review eight cases reported in Japan. We found that the rifampicin toxicity appeared at both the initial administration and readministration. All eight patients presented with proteinuria.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top